MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTR73
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: laproscopic suture gastrorrhaphy with omentum patch.Event description: yes, dr.(b)(6) did have an issue with a trocar.On saturday, (b)(6), dr.(b)(6) was finishing up a laproscopic suture gastrorrhaphy with omentum patch, and when he depressed the clear tabs on each side of the 12mm ctr73 trocar to de-insufflate the abdomen, one of the two clear tabs on the side of the trocar broke off at the point after the reinforcement attaches (at the curve where the tab goes parallel to the trocar) and the broken piece went into the opening of the trocar and into the patient.He found the broken-off piece in the abdomen without difficulty and removed it.There were no negative consequences for the patient that we know of then or thus far.We have the trocar and i believe we also have the broken-off piece, and you tentatively can pick it up wednesday.No other trocar was substituted or used since the procedure was basically finished.Additional information provided by user facility on 04nov2025: the bend/break occurred at the tab.The bend/break was identified during use.The trocar was inserted with rotation.There was no difficulty during insertion.This trocar was not used with a robot.Additional information provided by user facility on 05nov2025 via email: no, the obturator was not inserted in the cannula at the time of the incident.Intervention: he found the broken-off piece in the abdomen without difficulty and removed it.Patient status: there were no negative consequences for the patient that we know of then or thus far.
 
Event or Problem Description
Procedure performed: laproscopic suture gastrorrhaphy with omentum patch.Event description: yes, dr.[name] did have an issue with a trocar.On saturday, (b)(6) dr.[name] was finishing up a laproscopic suture gastrorrhaphy with omentum patch, and when he depressed the clear tabs on each side of the 12mm ctr73 trocar to de-insufflate the abdomen, one of the two clear tabs on the side of the trocar broke off at the point after the reinforcement attaches (at the curve where the tab goes parallel to the trocar) and the broken piece went into the opening of the trocar and into the patient.He found the broken-off piece in the abdomen without difficulty and removed it.There were no negative consequences for the patient that we know of then or thus far.We have the trocar and i believe we also have the broken-off piece, and you tentatively can pick it up wednesday.No other trocar was substituted or used since the procedure was basically finished.Additional information provided by user facility on 04nov2025: the bend/break occurred at the tab.The bend/break was identified during use.The trocar was inserted with rotation.There was no difficulty during insertion.This trocar was not used with a robot.Additional information provided by user facility on 05nov2025 via email: no, the obturator was not inserted in the cannula at the time of the incident.Intervention: he found the broken-off piece in the abdomen without difficulty and removed it.Patient status: there were no negative consequences for the patient that we know of then or thus far.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.However, photographs and videos of the event unit were provided and sterile unit from the same lot was returned.Based on the photograph provided of the event unit, the complainant¿s report of a fractured cannula wing tab was confirmed.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documentations were identified.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23547067
Report Number2027111-2025-00860
Device Sequence Number9327487
Product Code GCJ
UDI-Device Identifier00607915123680
UDI-Public(01)00607915123680
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060096
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCTR73
Device Catalogue Number101219401
Device Lot Number1562172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown